Advertisement

Birational geometry of singular Fano hypersurfaces of index two

  • A. V. Pukhlikov
Open Access
Article
  • 2 Downloads

Abstract

For a Zariski general (regular) hypersurface V of degree M in the \((M+1)\)-dimensional projective space, where \(M\geqslant 16\), with at most quadratic singularities of rank \(\geqslant 13\), we give a complete description of the structures of rationally connected (or Fano-Mori) fibre space: every such structure over a positive-dimensional base is a pencil of hyperplane sections. This implies, in particular, that V is non-rational and its groups of birational and biregular automorphisms coincide: \(\mathrm{Bir} V = \mathrm{Aut} V\). The set of non-regular hypersurfaces has codimension at least \(\frac{1}{2}(M-11)(M-10)-10\) in the natural parameter space.

Mathematics Subject Classification

14E05 14E07 

Notes

Acknowledgements

The author thanks The Leverhulme Trust for the financial support of the present project (Research Project Grant RPG-2016-279). The author is also grateful to the members of the Divisions of Algebraic Geometry and Algebra of Steklov Mathematical Institute for the interest to this work and also to the colleagues—algebraic geometers at the University of Liverpool for the general support. Finally, the author thanks the referee for their work on the paper and the helpful remark about the statement of the main result.

References

  1. 1.
    Pukhlikov, A.V.: Birational geometry of Fano hypersurfaces of index two. Math. Ann. 366(1–2), 721–782 (2016)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Call, F., Lyubeznik, G.: A simple proof of Grothendieck’s theorem on the parafactoriality of local rings. Contemp. Math. 159, 15–18 (1994)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Eckl, Th, Pukhlikov, A.V.: On the locus of non-rigid hypersurfaces. Automorphisms in Birational and Affine Geometry, Springer Proceedings in Mathematics and Statistics 79, 121–139 (2014)zbMATHGoogle Scholar
  4. 4.
    Pukhlikov, A.V.: Birationally rigid Fano fibrations. II. Izvestiya: Mathematics 79(4), 809–837 (2015)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Pukhlikov, A.: Birationally Rigid Varieties. Mathematical Surveys and Monographs, vol. 190. AMS (2013)Google Scholar
  6. 6.
    Kollár J., et al.: Flips and Abundance for Algebraic Threefolds, Asterisque 211 (1993)Google Scholar
  7. 7.
    Pukhlikov, A.V.: The \(4n^2\)-inequality for complete intersection singularities. Arnold Math. J. 3(2), 187–196 (2017)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Iskovskikh, V.A., Manin, YuI: Three-dimensional quartics and counterexamples to the Lüroth problem. Math. USSR Sb. 86(1), 140–166 (1971)zbMATHGoogle Scholar
  9. 9.
    Evans, D., Pukhlikov, A.: Birationally rigid complete intersections of codimension two. Bull. Korean Math. Soc. 54(5), 1627–1654 (2017)MathSciNetGoogle Scholar
  10. 10.
    Johnstone, E.: Birationally rigid singular double quadrics and double cubics. Math. Notes 102(3–4), 508–515 (2017)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Colliot-Thélène, J.-L., Pirutka, A.: Cyclic covers that are not stably rational. Izvestiya: Mathematics 80(4), 665–677 (2016)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Hassett, B., Kresch, A., Tschinkel, Y.: Stable rationality and conic bundles. Math. Ann. 365(3–4), 1201–1217 (2016)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Totaro, B.: Hypersurfaces that are not stably rational. J. Am. Math. Soc. 29(3), 883–891 (2016)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Auel, A., Böhning, Ch., Bothmer, H.-Ch., Graf, V., Pirutka, A.: Conic bundles with non-trivial unramified Brauer group over threefolds. ArXiv:1610.04995, 36 p
  15. 15.
    Hassett, B., Pirutka, A., Tschinkel, Y.: A very general quartic double fourfold is not stably rational. ArXiv:1605.03220, 16 p
  16. 16.
    Pirutka, A.: Varieties that are not stably rational, zero-cycles and unramified cohomology. ArXiv:1603.09261, 24 p
  17. 17.
    Hassett, B., Tschinkel, Y.: On stable rationality of Fano threefolds and del Pezzo fibrations. ArXiv:1601.07074, 21 p
  18. 18.
    Krylov, I., Okada, T.: Stable rationality of del Pezzo fibrations of low degree over projective spaces. ArXiv:1701.08372, 30 p
  19. 19.
    Ahmadinezhad, H., Okada T.: Stable rationality of higher-dimensional conic bundles. Épijournal Geom. Algébrique 2, Art. 5, 13 p (2018)Google Scholar
  20. 20.
    Cheltsov, I., Park, J.: Birationally rigid Fano three-fold hypersurfaces. Mem. Am. Math. Soc. 246(1167), 1–117 (2017)zbMATHGoogle Scholar
  21. 21.
    Prokhorov, Yu., Shramov, C.: Jordan property for Cremona groups. Am. J. Math. 138(2), 403–418 (2016)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Prokhorov, Yu., Shramov, C.: Jordan property for groups of birational self-maps. Compos. Math. 150(12), 2054–2072 (2014)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Pukhlikov, A.V.: Birationally rigid Fano hypersurfaces. Izvestiya: Mathematics 66(6), 1243–1269 (2002)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Cheltsov, I.A.: Local inequalities and the birational superrigidity of Fano varieties. Izvestiya: Mathematics 70(3), 605–639 (2006)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Cheltsov, I.A., Grinenko, M.M.: Birational rigidity is not an open property. Bull. Korean Math. Soc. 54(5), 1485–1526 (2017)MathSciNetGoogle Scholar

Copyright information

© The Author(s) 2018

Open AccessThis article is distributed under the terms of the Creative Commons Attribution 4.0 International License (http://creativecommons.org/licenses/by/4.0/), which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.

Authors and Affiliations

  1. 1.Department of Mathematical SciencesThe University of LiverpoolLiverpoolUK

Personalised recommendations